| Catalog Number |
MZ9279 |
| Medical Device Problem Code |
Failure to Disconnect (2541)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bd maxzero multi-fuse extension set with needleless connector was difficult to disconnect.The following information was provided by the initial reporter: extension set luer pin has become stuck in the max zero bung.Luer lock collar has come loose on extension set.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
Additional information: medical device lot #, unique identifier (udi) # & device manufacture date added from information found on the returned sample.Investigation result: one mz9279 sample was received without packaging for investigation; white residual fluid was present in the set, and a standalone maxzero was connected to the male luer of the mz9279.No lot information was available, however the customer reported that the "extension set luer pin has become stuck in the max zero bung.Luer lock collar has come loose on extension set".Functional testing of the returned sample confirmed that the external maxzero was difficult to disconnect due to the male luer¿s rotating collar being able to be retracted beyond the male luer; this left the luer tip lodged inside the maxzero.As a result, paper towels were required to achieve sufficient traction for disconnection.A closer inspection of the male luer confirmed that the collar of the male luer had a crack running along the length of the component (appendix 1).The details of this feedback were forwarded to the manufacturing site for investigation.A definitive root cause for the customer's experience could not be determined in this instance, as the damage was identified following use of the product it is unlikely that a manufacturing defect contributed to the customer's experience.A lot number was not provided as part of the investigation; however a review of the laser id from the maxzero component confirmed the likely lot number to be 24129140.A review of the production records for lot 24129140 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Although it was not possible to determine a definitive root cause for the customer's experience, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.A review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against the mz9279 product.
Event or Problem Description
No additional information.